An American Addiction Centers Resource

New to the DrugAbuse.com Forums?Join or

Friends?

Discussion in 'General Substance Abuse Discussion' started by Rainman, Jul 13, 2015.

  1. kgord

    kgord Community Champion

    There was a book out in the 1970's that was called How to Be Your Own Best Friend. It was all about loving yourself and putting yourself first. It is one of the things that was very popular at the time. It is important to look out for ourselves, to be kind to ourselves, and not harm ourselves. Sometimes we have to like ourselves even if others don't
    seem to feel like we are loveable.
    Rainman likes this.
  2. Tremmie

    Tremmie Community Champion

    @serenity Thank you very much, you are very kind :) I'm amazed I did it, but I think when it comes to pills cold turkey is not the best idea (it's better to get help from a doctor to do so). I consider myself so lucky for being here today :)
  3. serenity

    serenity Community Champion

    @Tremmie, Well if you did not feel any withdrawal symptoms then good for you, usually people should really consult a doctor first because most drugs and substances come with withdrawal symptoms and they can be quite serious.
  4. Meds

    Meds Active Contributor

    I like your concept. What I get from it is that you are saying that my best friend should be myself? And if it that is the case, then I will do everything in my power to keep from displeasing my best friend who does not want me to do drugs.
  5. Tremmie

    Tremmie Community Champion

    To be honest I was very young and naive :(:oops: I might have felt some symptoms but I surely just ignored them, I'm glad nothing major happened :confused: Right now I'm trying to stop taking a medication named ''Propranolol'', the doctor told me to cut the dose in half to 40mg, then until November see what we can do :( It's so frustrating, but this time I need to wait to get off this medication. I want to be off it because it caused me to gain a lot weight :(
  6. serenity

    serenity Community Champion

    @Tremmie, What was it about those medications that caused you to be addicted to them? I have always wondered how they felt, since I have only taken marijuana, so that's the only "high" I knew. Well even if you gained weight, you can lose it with diet and exercise, so not everything is bad. :)
  7. Tremmie

    Tremmie Community Champion

    @serenity They made me forget everything for a while, one of them made me feel kinda funny, not worried at all, no inhibitions, my eyesight was so clear for some odd reason... everything seemed better, some made me fall asleep asap or lose consciousness if I took several. Back then I was really depressed, I just wanted an easy way out.

    As for the weight, I might need to be off it before I can lose the weight :( That medication has slowed my heart rate and metabolism so badly, I've tried diet and exercise already but no luck :( Just tons of frustration. It's sad, because I didn't gain weight easily in the past. and could lose weight so easily.
  8. serenity

    serenity Community Champion

    @Tremmie, How much weight did you gain though? If it's 50 pounds or less then that can be lost in a couple of months with rigid diet and exercise.
  9. Tremmie

    Tremmie Community Champion

    @serenity I gained 30 pounds or so :( But I need to be off this medication in order to lose the weight :( And that might take a while, but it's ok :) I'm trying to to beat myself over this, next year this same month I'll surely be free from that nasty medication.
  10. jeremy2

    jeremy2 Community Champion

    We should be true to ourselves and know our limits and capabilities. No matter what we do, we should remain true to self and think of ourselves as winners despite what life throws at us. Most importantly, we should acknowledge that the greatest tool that we have against all our ills is our mind.
  11. serenity

    serenity Community Champion

    @Tremmie, So those pills made your appetite increase or the amount of food that you ate was quite the same and your metabolism was the one that's affected? I do hope you get to lose the weight in due time!
  12. Tremmie

    Tremmie Community Champion

    They lower your heart rate, so your metabolism becomes very slow. Plus I think they also make you retain more liquids... I told my mom I noticed that. I thought it was due my hormonal issues, but this had never happen to me before... not for this long. I can't wait to get off them! I swear I'd stop taking them right now if it wasn't because there is a risk I might suffer a heart attack if I go cold turkey on them. If it wasn't for that I swear I would quit asap. And thank you :) I noticed since i cut the dose in half i haven't gained more weight.
  13. kmars

    kmars Active Contributor

    I've always seen myself as my best friend. There are hardly any other persons in my life that I value above myself. It is of course important to love people, and I really do especially, my family. But I've come to understand that not all the times they will be around, especially in times of desperation when you really need someone by you. Then the revelation comes to you that the only person who can actually help you is you. You have to be your own best friend, make promises to yourself and fulfilled them. Do not fail your best friend, do not fail yourself.
  14. kmars

    kmars Active Contributor

    If one is set of condemning, then the concept of having one as one's best friend in order not to disappoint one's own self will not work. We indeed have to love ourselves in order for us to see ourselves as our own best friend.
  15. Adrianna

    Adrianna Community Champion

    Yes, good one, so true. You know I've come to a point where I understand myself and people so well. There is not much room for question anymore. You really, seriously appreciate your real friends when you take note of the rest of the planet. Some just aren't friend material. Especially when you see beyond their current behaviors into anticipation.
    Hindsight is really worth its weight in gold.
  16. serenity

    serenity Community Champion

    @Tremmie, If I remember correctly, you are now doing homeopathy right? If you get off the meds then if the alternative treatment works for you then you can kiss your meds bye bye forever, lol!
  17. zaerine

    zaerine Community Champion

    I think it will be more effective to "promise to yourself" than to your best friend or anyone else. It is because it is like being committed on that promise more and learning how to have more confidence to yourself. Although some are more nice to others than themselves and they think that others could help them more than themselves.
  18. Tremmie

    Tremmie Community Champion

    Yes, I am, but it's more complex than that. No matter what happens I'll be off of this one medication ;) I don't care. I'm taking the homeopathic treatment to treat my PCOS, because I can't treat it with estrogen based pills anymore. But this month the homeopathic doctor changed my treatment :( The one from the previous month was much better. To be honest I don't have a lot faith in this kind of medicine... I trust acupuncture more than I trust homeopathy.
  19. serenity

    serenity Community Champion

    @Tremmie, Well come to think of it, there are a lot of negative reviews about homeopathy. So I have mixed opinions about it as well. I do hope acupuncture will make you better. The doctor's way is just really harmful, with all those prescription pills that can make the ones taking it addicted.
  20. Tremmie

    Tremmie Community Champion

    @serenity I really wanted to see an acupuncturist instead of an homeopathic doctor, but my new family doctor is very stubborn and only does what she believes is best. So annoying, nothing like my old doctor who was wonderful. Yes, the doctor's way is bad, most doctors are not careful with what they prescribe :( I mean, look at what doctor gave me!